Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2018, 9:45 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Tyler County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2018, 9:45 PM CDT (02:45 UTC)
- Expired
- Mar 18, 2018, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 9:11 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Mar 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
071
WUUS54 KLCH 190245
SVRLCH
LAC011-115-TXC241-351-457-190330-
/O.NEW.KLCH.SV.W.0009.180319T0245Z-180319T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
945 PM CDT SUN MAR 18 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Western Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Southeastern Tyler County in southeastern Texas...
Central Newton County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1030 PM CDT
* At 944 PM CDT, severe thunderstorms were located along a line
extending from near Town Bluff to 6 miles southwest of Mt. Union to
near Caney Head, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Newton, Kirbyville, Merryville, Singer, Call, Town Bluff, Fields,
Bon Weir, Buna, Deridder, Dequincy, Trout Creek, Bivens, Magnolia
Springs, Old Salem, Mt. Union, Spurger, Roganville, Bancroft and
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3098 9345 3075 9328 3049 9327 3048 9339
3049 9339 3049 9349 3048 9349 3043 9412
3052 9407 3053 9416 3062 9416 3079 9429
TIME...MOT...LOC 0244Z 259DEG 46KT 3074 9418 3064 9410 3052 9409
HAIL...<.75IN
WIND...70MPH
$$
RM3 follow-up statements
611
WWUS54 KLCH 190256
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
956 PM CDT SUN MAR 18 2018
LAC011-115-TXC241-351-457-190330-
/O.CON.KLCH.SV.W.0009.000000T0000Z-180319T0330Z/
Beauregard LA-Vernon LA-Tyler TX-Newton TX-Jasper TX-
956 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...
SOUTHEASTERN TYLER...CENTRAL NEWTON AND EAST CENTRAL JASPER
COUNTIES...
At 955 PM CDT, severe thunderstorms were located along a line
extending from near Magnolia Springs to near Kirbyville to 6 miles
southwest of Call, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Newton, Kirbyville, Merryville, Singer, Call, Town Bluff, Bon Weir,
Deridder, Trout Creek, Bivens, Magnolia Springs, Mt. Union, Spurger,
Roganville, Junction, Stringtown, Bancroft and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3098 9345 3075 9328 3059 9329 3054 9411
3062 9416 3079 9429
TIME...MOT...LOC 0255Z 259DEG 46KT 3076 9404 3066 9396 3054 9395
HAIL...<.75IN
WIND...70MPH
$$
RM018
WWUS54 KLCH 190304
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1004 PM CDT SUN MAR 18 2018
TXC457-190313-
/O.CAN.KLCH.SV.W.0009.000000T0000Z-180319T0330Z/
Tyler TX-
1004 PM CDT SUN MAR 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3098 9345 3075 9328 3059 9329 3055 9392
3065 9397 3083 9411
TIME...MOT...LOC 0303Z 259DEG 46KT 3078 9394 3068 9386 3056 9385
$$
LAC011-115-TXC241-351-190330-
/O.CON.KLCH.SV.W.0009.000000T0000Z-180319T0330Z/
Beauregard LA-Vernon LA-Newton TX-Jasper TX-
1004 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...
CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES...
At 1003 PM CDT, severe thunderstorms were located along a line
extending from near Roganville to near Kirbyville to near Call,
moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Newton, Kirbyville, Merryville, Singer, Call, Bon Weir, Deridder,
Trout Creek, Bivens, Magnolia Springs, Roganville, Junction,
Stringtown, Bancroft and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3098 9345 3075 9328 3059 9329 3055 9392
3065 9397 3083 9411
TIME...MOT...LOC 0303Z 259DEG 46KT 3078 9394 3068 9386 3056 9385
HAIL...<.75IN
WIND...70MPH
$$
RM752
WWUS54 KLCH 190317
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT SUN MAR 18 2018
TXC241-190326-
/O.CAN.KLCH.SV.W.0009.000000T0000Z-180319T0330Z/
Jasper TX-
1017 PM CDT SUN MAR 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3098 9345 3066 9333 3064 9384 3075 9387
3084 9387
TIME...MOT...LOC 0316Z 259DEG 46KT 3081 9378 3071 9370 3059 9369
$$
LAC011-115-TXC351-190330-
/O.CON.KLCH.SV.W.0009.000000T0000Z-180319T0330Z/
Beauregard LA-Vernon LA-Newton TX-
1017 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN BEAUREGARD...SOUTHWESTERN VERNON PARISHES IN WEST
CENTRAL LOUISIANA AND CENTRAL NEWTON COUNTIES...
At 1016 PM CDT, severe thunderstorms were located along a line
extending from near Newton to near Bon Weir to Bancroft, moving east
at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Newton, Merryville, Bon Weir, Junction, Stringtown and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3098 9345 3066 9333 3064 9384 3075 9387
3084 9387
TIME...MOT...LOC 0316Z 259DEG 46KT 3081 9378 3071 9370 3059 9369
HAIL...<.75IN
WIND...70MPH
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:11 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 18, 7:11 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
711 PM CDT Sun Mar 18 2018
.UPDATE...
Adjusted POPs/WX for early this evening as severe storms to the
west of Tyler County are expected to move into the area within the
next hour. Also included severe wording in grids and zones.
24
&&
.PREV DISCUSSION... /issued 600 PM CDT Sun Mar 18 2018/
DISCUSSION...
00Z Taf issuance.
AVIATION...
Watching isolated severe thunderstorms moving east over C TX
possibly making its way over to E TX. Remnant MCV once again could
ignite TSRA over C LA later this evening into the early morning
hours, thus placing VCTS by 02z with tempo group for TSRA from
03-07z. Elsewhere, believe most if any convection that forms will
stay north of the I-10 corridor this evening and overnight. Main
issue here will be lowering ceilings to MVFR to IFR this evening,
possibly reaching LIFR ceilings as well as visibilities towards
09-13z time frame for BPT/LCH/LFT/ARA. The front, with mainly
drier air behind it, expected to move west to east through the
region from 14-18z.
DML
PREV DISCUSSION... /issued 435 PM CDT Sun Mar 18 2018/
DISCUSSION...
Earlier convection over East/South Central LA has push off to the
east and/or dissipated, but has left a residual SFC boundary from
roughly near Jasper, TX to Lafayette, LA. This boundary is
expected to retreat NWD tonight as low level kinematic fields
strengthen with a lead impulse ejecting NE out of OK and the
approach of a more vigorous shortwave trof just east of the Four
Corners. Ample instability/shear is progged to reside along/S of
this boundary the rest of the afternoon and through the evening to
support a conditional risk of severe TSTMS, with that primary
condition being the maintenance/EWD progression of convection
currently underway across E TX. Little in the way of model
consensus has emerged throughout the day on this matter, though
what agreement there is depicts a cluster of TSTMS moving across
interior E TX and Central LA through the evening hours. Recent
coord call with SPC has yielded a SVR TSTM watch for parts of
interior E TX through 11 PM.
Initial front associated with this shortwave trof progged to push
east through the area tomorrow, ushering a much drier airmass into
the region. Small rain chances along and ahead of the front
through the morning, with dry and warm expected by afternoon.
Real push of cooler air to arrive with the passage of a secondary
front Mon night into TUE associated with upstream shortwave trof
progged to dig into the SE CONUS. Cool and dry weather to prevail
mid week amid high pressure at the SFC and NW flow aloft.
Flattening flow aloft and returning low level southerlies will
yield increasing moisture and warmer temperatures to end the
week, with low end rain chances by the weekend as a front sags
toward but stalls just north of the area.
13
MARINE...
A light onshore flow will continue tonight as the northwest Gulf
remains between low and high pressure systems. Patchy sea fog
already over the nearshore coastal waters is expected to become
more widespread and dense later tonight, with a dense fog advisory
in effect for the nearshore waters from midnight tonight through
Monday morning. Areas of fog are expected over the rest of the
Gulf and the coastal lakes and bays. As an upper low advances into
and through the mid Mississippi valley on Monday, a westerly flow
will develop as a surface front passes through. Drier air in the
wake of this front will erode any lingering marine fog. A second
front will push through the coastal waters late Monday night, with
moderate and gusty northwest winds expected in its wake that will
persist through Tuesday. A small craft advisory may be needed
during this time for some or all of the coastal waters. A
southerly return flow develops Wednesday night through the
remainder of the week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 83 50 67 / 40 20 0 0
LCH 69 83 53 70 / 30 20 0 0
LFT 69 82 54 69 / 40 20 0 0
BPT 69 83 53 72 / 30 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from midnight tonight to 10 AM CDT Monday for
GMZ450-452-455.
&&Hazardous weather outlook, Mar 18, 6:20 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lake Charles LA 620 PM CDT Sun Mar 18 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms across interior East Texas and Central Louisiana this evening. Thunderstorms that have developed across East Texas late this afternoon are moving east, and may spread into these areas later tonight. Should they maintain themselves, they will pose a risk of all modes of severe weather. A severe thunderstorm watch is in effect for Tyler, Jasper, and Newton counties until 11 pm. Additional watches for parts of Central Louisiana may be needed pending the evolution of the thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday A frontal boundary will push through the area from west to east on Monday, with westerly winds ushering much drier air into the region, and ending the chance of showers and thunderstorms. A second front will sweep through the area Monday night, with brisk and gusty northwest winds expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed tonight. GMZ430-432-435-450-452-455-470-472-475-191200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 620 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Patchy fog will continue across the nearshore Gulf waters the rest of the afternoon into this evening. Fog is expected to become more widespread and dense later tonight, and a marine dense fog advisory is in effect for the nearshore Gulf waters from midnight tonight through Monday morning. Areas of fog are expected to affect the remaining Gulf waters and coastal lakes and bays. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog are expected to continue Monday morning over the nearshore Gulf waters, with a marine dense fog advisory in effect until 10 am. A front is forecast to push through the area during the day, with westerly winds ushering much drier air into the region. Isolated to scattered showers and thunderstorms are possible ahead of and along the front. At this time, the probability of severe thunderstorms is very low. The drier air behind the front will erode any marine fog. A second front will push through the coastal waters late Monday night, with moderate and gusty northwest winds expected in its wake that will persist through Tuesday. A small craft advisory may be needed during this time for some or all of the coastal waters. Modest southerly winds will return by the end of the week, possibly requiring an exercise caution headline and bringing back to the potential for marine fog. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Mar 18, 8:51 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
851 PM CDT SUN MAR 18 2018
LAZ027-TXZ260-190230-
Vernon LA-Northern Newton TX-
851 PM CDT SUN MAR 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 930 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesville to Burr Ferry. Movement was east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, New Llano,
Hornbeck, Lacamp, Fullerton, Hutton, Burr Ferry, Kurthwood, Leander,
Cravens, Simpson, Evans and Pickering.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Texas.
LAT...LON 3136 9299 3134 9298 3132 9288 3129 9288
3129 9286 3127 9286 3127 9285 3126 9285
3125 9283 3094 9283 3096 9366 3118 9361
3117 9358 3119 9355 3123 9354 3124 9356
3125 9354 3128 9353 3128 9344 3136 9339
TIME...MOT...LOC 0151Z 284DEG 19KT 3114 9327 3106 9349
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:51 PM CDT | Special Weather Statement | LCH | Vernon | 39 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 52 min |
| Mar 18, 10:05 PM CDT | Special Weather Statement | LCH | Vernon | 40 min |
| Mar 19, 12:44 AM CDT | Special Weather Statement | LCH | St. Mary | 31 min |
| Mar 19, 12:51 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 9 min |
| Mar 19, 9:55 AM CDT | Marine Dense Fog Advisory | LCH | 3 hr | |
| Mar 19, 10:55 AM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Mar 19, 3:24 PM CDT | Small Craft Advisory | LCH | 31 hr | |
| Mar 18, 7:28 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 47 min |
| Mar 18, 8:16 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
| Mar 18, 8:36 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 24 min |
| Mar 18, 8:56 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 49 min |
| Mar 18, 8:57 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.